Medication Change Part Deux

Trying to increase AAP #2 can officially be listed as a failure.

I felt good last week. Probably too good…a little hypomania around the edges. I wish there were a dose of AAP #2 between 1.5 and 3 or that they weren’t in capsules so I could split them.

I came down from the hypomnia this week and it does not feel great. Feeling low level depression and anxiety. All this bumping my brain around is painful physically and mentally. It’s not easy to be whisked from one mood state to another.

My doctor and I talked a lot about the exact timeline that Vraylar wreaked its havoc and the relief that came when I lowered the dose. But that relief has turned into depression. Not anything big, just that low level crap. I feel like something is wrong and my brain, falling into a familiar rut, tries to figure out what is wrong. So I go through a laundry list of all the things I’m failing at or things that just aren’t going right. Then it hits me….I’m doing it again! I’m beating myself up and it needs to stop. I do the three for one rule (for every bad thing you think about yourself, you come up with three good things about yourself). If you are doing a medication change and feel side effects, be sure to contact your doctor.

I also reassess. This was an…ahem…”ineffective” medication change that caused me to slide into a mood. I will now focus on sliding back out of the mood and see how that works. Meanwhile, I decide to be nicer to my myself.

There was a small study (46 patients) done on the benefits of light therapy for depression. (The decrease in sunlight definitely affects my mood.) The research was encouraging and so, after talking with my doctor about it, I bought a light therapy lamp. Anything to stave off a depression. I’ve tried a lamp before with some success. The instructions with this lamp say to expect 6-8 weeks until you notice a real difference. Ok. I’m good at waiting.

So what should I do to lift this mood? Christmas-y stuff. Affirmations. Thought Reframing

There was a positive from the Vraylar increase/Melatonin. I can sleep until 4:30 or 5:00 now instead of waking up at 3:00. I’m still totally gassed by 7:00 pm. So I’ll play around with Vyvanse (stimulant) to see what time is best to take it so it lasts all day.

I would really like to hear about your experiences with medications. Have you ever had a disasterous switch? How about a switch that went really well? Tell me all about it in the comments!

Leave a comment

Your email address will not be published. Required fields are marked *

%d bloggers like this: